MAUDE Adverse Event Report: LIVANOVA USA INC SUCTION WAND, SUCTION SUMP; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS

LIVANOVA USA INC SUCTION WAND, SUCTION SUMP; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Model Number SU-XXXXX
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H.10.Livanova usa manufactures the sump cannula.The incident occurred in usa.The involved device has been requested for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa has received a report that, during a procedure, the tip of a sump cannula became entangled in the patient's papillary muscle.Medical team cut the cannula out to remove it from the patient.There was no injury to the patient.
 
Additional Manufacturer Narrative
During 2022, livanova was informed of other similar events involving a different sump lots.Iin the instruction for use of the suction sump su-20x02, there is the following warning: ¿do not place the suction sump through the leaflets of a valve as damage to the valve may occur¿.Therefore, placing the su-20x02 through the mitral valve is considered an off-label.To prevent reoccurrence, livanova has concluded to enhance the visibility of the above warning by repeating the warning also in a label applied to the peel pouch/primary sterile barrier.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
SUCTION WAND, SUCTION SUMP
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16901973
Report Number1718850-2023-00028
Device Sequence Number5371521
Product Code DTS
UDI-Device Identifier00803622105883
UDI-Public(01)00803622105883(240)SU-20802(17)230630(10)2016700124
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberSU-XXXXX
Device Catalogue NumberSU-20802
Device Lot Number2016700124
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown